Who Voted for Biologics?

May 8, 2017

In yet another example of cart-before-horse medical hubris, the latest foray into drug-side-effect-hell is the widespread acceptance of Biologic drugs in the medical marketplace. Biologics were all over my CME (Continuing Medical Education) online courses, which is how doctors are indoctrinate

A Biologic is manufactured in a living system – microorganism, or plant, or animal cells. Most biologics are very large, complex molecules or mixtures of molecules. Many biologics are produced using recombinant DNA technology. Drugs generally have well-defined chemical structures, and a finished drug can usually be analyzed to determine all its various components. By contrast it is difficult, and sometimes impossible, to characterize a complex Biologic by testing methods available in the laboratory, and some of the components of a finished biologic may be unknown. The living systems used to produce Biologics can be sensitive to very minor changes in the manufacturing process. Small process differences can significantly affect the nature of the finished biologic and, most importantly, the way it functions in the body.

So, how do you feel about taking drugs that are so complex that they can’t even be identified after being manipulated inside other living organisms; using recombinant DNA; and with no clue how they might function in the body where a small change can occur in the dozens of steps to produce it? Phew! Like I said, hubris. Think Frankenstein’s monster. I’m sure most people who are taking these drugs don’t even know they are on Biologics – until they develop the side effects.

How about manipulating your own cells with the right building blocks? Now there’s a thought!

Contemplate this brief summary of a long email from a customer: “My 39-year old daughter started taking ReMag approximately 3 weeks ago. I’ve been telling her since I started on it over a year-and-a-half ago that this was so necessary for her body, however she is on over 24 prescription medications and she just did not want to add anything else. She is currently drinking two 1/2 teaspoons of ReMag daily. She has been bald for several years now and in the three weeks that she has been drinking ReMag she has grown peach fuzz all over her head and we are elated!”

Or try and wrap your mind around the following horror show!

“My husband had a heart attack a little over a month ago. His young, very aggressive cardiologist put him on 100 mg of Metoprolol twice a day, 25 mgs Spironolactone twice a day, 100 mg Amiodorone, 25 mg of Losartan, 75 mg of Plavix, and Warfarin. He is diabetic and asthmatic and takes Metformin, Glimerpiride and Ventolin.

He went in for a check up this Friday and we told the doctor all my husband’s side effects. He is terribly constipated with hard dry stools almost impossible to pass. His gums and nose are starting to bleed. He has indigestion with burning in his throat. He’s very dizzy first thing in morning. His restless legs are getting worse. His heart, which is also in AFib has now developed a flutter as well. His potassium is rising. His kidneys are losing some function. This is in only one month’s time.

The doctor says he realizes my husband is having side effects but because of his AFib he is afraid to take him off anything yet for fear he will have a stroke if his pulse goes too high. It was running 137 in doctor’s office but we told him it was nerves because he rarely runs that high at home. Runs in 60’s to 80’s or low 90’s.

He wants to put him on a 48-hour holter heart monitor and do an echocardiogram before he changes anything. We can’t get either one of those done until June 5, and June 14. So that’s another month of side effects building up. He also wants my husband to consider a cardiac ablation for his AFib. He has forbidden him to use any supplements.

Interestingly, years ago, my husband used to take me to the emergency room with ventricular tachycardia. I was put on Cardizem and switched to Verapamil and Hydrochlorothiazide. Later I saw a naturopath who told me I needed magnesium and I quit taking the doctors meds and only took magnesium faithfully. I never went to emergency room again. That has been 20 years ago.”

I wrote back immediately and said the cause of the rising potassium is the diuretic Spironolactone, which is a potassium-sparing diuretic (water pill) that prevents your body from absorbing too much salt and keeps your potassium levels from getting too low! I said, if you are concerned about elevated potassium, I would ask to be taken off that drug.

I was shocked that he was on TWO blood thinners Plavix and Warfarin. That’s why he’s bleeding and, I said, I’m concerned that he might bleed from rectal tears caused by his severe constipation! I expressed my concern that her husband is being poisoned with too many drugs and recommended they change doctors as soon as possible.

The 39-year old woman is probably on a few Biologic drugs – especially because of the side effect of hair loss. The 69-year old gentleman is not on Biologics. I predict that Biologics will be used more and more as doctors are introduced to them through their CME courses, and we will be seeing even more drug side effects in the patient population.

Please read about Total Body Reset and do your best to get healthy and stay healthy – otherwise a terrified doctor will give you powerful and poisonous drugs to placate his/her fears.

Carolyn Dean MD ND

The Doctor of the Future®

SUMMITS:

1. The Natural Headache Solution Summit with Neurologist Dr. Suja Johnkutty began on April 24th. My talk is on May 18th.

2. Increase Your Energy Summit with Steph Jensen launches May 15.

3. Better Beyond 50 Bone Health Summit with Melissa Koerner begins in with an interview and live Q&A sessions.

RESOURCES: Along the borders and in the links of my web site you can find my books, writings, and my call-in radio show. If you have any questions email: questions@drcarolyndeanlive.com.

Want more health info like this?

Subscribe to receive FREE health tips from Dr. Carolyn Dean. We won't spam you or sell your information.